PDA

View Full Version : Drugs and EC?



Mitsy Miggins and C Brown
26-02-2016, 10:21 PM
I've read all similar posts.. however i still have an unanswered question... so...

Our 9 year old house bun has been showing signs of old age. But i wonder whether her most recent symptoms are EC related. She's on Rheumocam (metacam) and Baytril and i want to know whether to dose her with Panacur (she has been to the vets twice in the last ten days and she is eating and drinking fairly well, although she has has lost weight in the last 6 months or so. We know that she won't be with us forever, but i want to ensure she is comfortable.

She has stiff and weak back legs and she has a weak bladder and we often wash her legs and tail area, about 10 days ago she stopped using one of her front paws.. leaving her with one good leg and making movements very restricted. This is when we started metacam 2x daily 0.5ml as directed by the vet. After looking closely at her paw we hoped an infected nail bed or slight sores were the reason for her lameness and so we started baytril. We also wondered whether she had broken or strained her foot in some way as she was sitting twitching and barely touching her paw down. Her cage was redesigned - removed the shelf and placed her on vet bed and heat pads.

She started to use her paw about 4 days ago, however the Baytril had upset her stomach and we had lots of wet poo stuck to her tail and feet. I stopped the baytril for a few days to help her stomach settle (which it has now but she has stopped using her paw again and she shakes a shivers a little especially when first stroked. She is now back on baytril, 2 days in and has been on metacam throughout. I'm not sure whether this is just a coincidence and i really think that her symptoms are EC linked.

I've ordered fibreplex to help settle her digestive system, that should arrive tomorrow.

She has not been on panacur since probably October time, when i put her on a 28 day run as i thought she was showing some symptoms.. head shaking, balance, falling over a little..... Shall i start her on a course again? AND MY MAIN Question.... is it safe to use panacur with metacam and Baytril? should i stop the Baytril? is it possible that the front paw is neurological and linked in some way to nerve damage and EC?

I will of course see the vets again and we won't let her suffer, however your thoughts ideas would be welcome.

MightyMax
26-02-2016, 11:29 PM
I've read all similar posts.. however i still have an unanswered question... so...

Our 9 year old house bun has been showing signs of old age. But i wonder whether her most recent symptoms are EC related. She's on Rheumocam (metacam) and Baytril and i want to know whether to dose her with Panacur (she has been to the vets twice in the last ten days and she is eating and drinking fairly well, although she has has lost weight in the last 6 months or so. We know that she won't be with us forever, but i want to ensure she is comfortable.

She has stiff and weak back legs and she has a weak bladder and we often wash her legs and tail area, about 10 days ago she stopped using one of her front paws.. leaving her with one good leg and making movements very restricted. This is when we started metacam 2x daily 0.5ml as directed by the vet. After looking closely at her paw we hoped an infected nail bed or slight sores were the reason for her lameness and so we started baytril. We also wondered whether she had broken or strained her foot in some way as she was sitting twitching and barely touching her paw down. Her cage was redesigned - removed the shelf and placed her on vet bed and heat pads.

She started to use her paw about 4 days ago, however the Baytril had upset her stomach and we had lots of wet poo stuck to her tail and feet. I stopped the baytril for a few days to help her stomach settle (which it has now but she has stopped using her paw again and she shakes a shivers a little especially when first stroked. She is now back on baytril, 2 days in and has been on metacam throughout. I'm not sure whether this is just a coincidence and i really think that her symptoms are EC linked.

I've ordered fibreplex to help settle her digestive system, that should arrive tomorrow.

She has not been on panacur since probably October time, when i put her on a 28 day run as i thought she was showing some symptoms.. head shaking, balance, falling over a little..... Shall i start her on a course again? AND MY MAIN Question.... is it safe to use panacur with metacam and Baytril? should i stop the Baytril? is it possible that the front paw is neurological and linked in some way to nerve damage and EC?

I will of course see the vets again and we won't let her suffer, however your thoughts ideas would be welcome.

To begin with, it's quite safe to use Panacur with Metacam and Baytril :D

However, I would question the wisdom in another course of Panacur so soon after the last one?

Have you had her urine cultured to see whether there is any bacteria present? If all is normal then you could ask your vet to think about prescribing Propalin syrup, which will help with urinary issues.

Yes the front paw could be linked to nerve damage, but the Metacam will be addressing that issue, being as it is an anti-inflammatory as well as a pain killer :) Could it be a sprain from an injury of any sort? Are her nails cut short?

Regarding the losing weight - if you have a blood test it may give some indication as to why this may be happening (e.g. kidney issues), but if you've done that then there are other ways to address the weight loss. I would eliminate any obvious causes first :thumb:

Good luck with your little one. What is her name? :)

Jack's-Jane
27-02-2016, 06:37 AM
I've read all similar posts.. however i still have an unanswered question... so...

Our 9 year old house bun has been showing signs of old age. But i wonder whether her most recent symptoms are EC related. She's on Rheumocam (metacam) and Baytril and i want to know whether to dose her with Panacur (she has been to the vets twice in the last ten days and she is eating and drinking fairly well, although she has has lost weight in the last 6 months or so. We know that she won't be with us forever, but i want to ensure she is comfortable.

She has stiff and weak back legs and she has a weak bladder and we often wash her legs and tail area, about 10 days ago she stopped using one of her front paws.. leaving her with one good leg and making movements very restricted. This is when we started metacam 2x daily 0.5ml as directed by the vet. After looking closely at her paw we hoped an infected nail bed or slight sores were the reason for her lameness and so we started baytril. We also wondered whether she had broken or strained her foot in some way as she was sitting twitching and barely touching her paw down. Her cage was redesigned - removed the shelf and placed her on vet bed and heat pads.

She started to use her paw about 4 days ago, however the Baytril had upset her stomach and we had lots of wet poo stuck to her tail and feet. I stopped the baytril for a few days to help her stomach settle (which it has now but she has stopped using her paw again and she shakes a shivers a little especially when first stroked. She is now back on baytril, 2 days in and has been on metacam throughout. I'm not sure whether this is just a coincidence and i really think that her symptoms are EC linked.

I've ordered fibreplex to help settle her digestive system, that should arrive tomorrow.

She has not been on panacur since probably October time, when i put her on a 28 day run as i thought she was showing some symptoms.. head shaking, balance, falling over a little..... Shall i start her on a course again? AND MY MAIN Question.... is it safe to use panacur with metacam and Baytril? should i stop the Baytril? is it possible that the front paw is neurological and linked in some way to nerve damage and EC?

I will of course see the vets again and we won't let her suffer, however your thoughts ideas would be welcome.

Personally I would call the Vet who last saw your Rabbit and seek his/her advice. Whilst the symptoms your Rabbit is displaying could be EC related they could also be related to a spinal problem-spondylosis, amongst other things.

http://www.medirabbit.com/EN/Neurology/Differentials/paresis.htm

https://books.google.co.uk/books?id=gDWWKjUoOHYC&pg=PA88&lpg=PA88&dq=rabbit+spondylosis&source=bl&ots=MbAZSVKz_0&sig=ykcC32jp6FRaPyflg8ya3wfr9C8&hl=en&sa=X&ved=0ahUKEwib-OSXpZfLAhUGQZoKHQ0YBm44ChDoAQhJMAc#v=onepage&q=rabbit%20spondylosis&f=false

With regards to the Baytril, if a course of antibiotics is stopped short of it's intended duration and then a few days later it is re-started it might mean that antibiotic resistance becomes an issue. The Vet may suggest changing to another antibiotic. The Vet may also want to alter the dose of Rheumocam/Metacam being given. Rabbits metabolise meloxicam (the active ingredient in Metacam/Rheumocam) much faster than other species and consequently they may need higher dosing/ more frequent dosing.

http://www.ncbi.nlm.nih.gov/pubmed/16521861

The Vet may feel that another 28 day course of Panacur is necessary, but that decision needs to be made in conjunction with all other aspects of your Rabbit's situation and only the Vet treating your Rabbit is in the position to make that judgement call.

Good luck xx

Mitsy Miggins and C Brown
27-02-2016, 10:56 AM
Thanks for your thoughts. We'll speak with the vet and investigate as suggested.

Jack's-Jane
27-02-2016, 11:21 AM
Thanks for your thoughts. We'll speak with the vet and investigate as suggested.

Hope the Vet can help xx

MightyMax
27-02-2016, 11:41 AM
Thanks for your thoughts. We'll speak with the vet and investigate as suggested.

You're very welcome :thumb:

Good luck at the vet x